Alert archive / Mississippi / Red Flag Warnings in 2023
Red Flag Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Aug 26, 2023, 2:16 PM CDT for 5 counties in Mississippi. It took effect at Aug 27, 2023, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2023, 2:16 PM CDT (19:16 UTC)
- In effect from
- Aug 27, 2023, 10:00 AM CDT
- Expired
- Aug 27, 2023, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2280 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS84 KMOB 261916 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 216 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING AND AGAIN FROM 10 AM UNTIL 8 PM SUNDAY ACROSS SOUTHEAST MISSISSIPPI FOR CONTINUED HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY FUELS... MSZ067-075-076-078-079-271030- /O.NEW.KMOB.FW.W.0006.230827T1500Z-230828T0100Z/ /O.CON.KMOB.FW.W.0005.000000T0000Z-230827T0100Z/ Wayne-Perry-Greene-Stone-George- 216 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...Northwest to north 5 to 10 mph. * RELATIVE HUMIDITY...As low as 27 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
497 WWUS84 KMOB 270112 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 812 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 8 PM SUNDAY ACROSS SOUTHEAST MISSISSIPPI FOR CONTINUED HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY FUELS... MSZ067-075-076-078-079-271530- /O.EXP.KMOB.FW.W.0005.000000T0000Z-230827T0100Z/ /O.CON.KMOB.FW.W.0006.230827T1500Z-230828T0100Z/ Wayne-Perry-Greene-Stone-George- 812 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR INLAND SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...North 5 to 10 mph. * RELATIVE HUMIDITY...As low as 28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
516 WWUS84 KMOB 270932 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 432 AM CDT Sun Aug 27 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 8 PM TODAY ACROSS SOUTHEAST MISSISSIPPI FOR HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY FUELS... MSZ067-075-076-078-079-280100- /O.CON.KMOB.FW.W.0006.230827T1500Z-230828T0100Z/ Wayne-Perry-Greene-Stone-George- 432 AM CDT Sun Aug 27 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...North 5 to 10 mph. * RELATIVE HUMIDITY...As low as 27 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
582 WWUS84 KMOB 271906 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 206 PM CDT Sun Aug 27 2023 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON WITH A FIRE WEATHER WATCH IN EFFECT FOR MONDAY FOR INLAND SOUTHEAST MISSISSIPPI DUE TO HIGH KDBI AND DRY FUELS... MSZ067-075-076-078-079-281200- /O.NEW.KMOB.FW.A.0002.230828T1500Z-230829T0100Z/ /O.CON.KMOB.FW.W.0006.000000T0000Z-230828T0100Z/ Wayne-Perry-Greene-Stone-George- 206 PM CDT Sun Aug 27 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR INLAND SOUTHEAST MISSISSIPPI... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR INLAND SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Fire Weather Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...West 5 to 10 mph. * RELATIVE HUMIDITY...As low as 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 26, 12:22 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 26, 12:22 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1222 PM CDT Sat Aug 26 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Sat Aug 26 2023
VFR conditions remain across the forecast area. An isolate shower
or storm can't be ruled out in the vicinity of the sea breeze
boundary today. Winds are northerly around 5 to 10kts, gusting up
to 15kts at times. These will shift southerly when the sea breeze
moves across coastal counties this afternoon into early evening
before winds calm during the overnight hours. MM/25
&&
.NEAR TERM...
(Now through Sunday)
Issued at 1222 PM CDT Sat Aug 26 2023
The sweltering embrace of summer tightens its grip over the weekend
with temperatures of 100°+ each afternoon. That said, relief from
the relentless heat is finally in sight as we roll into next week
(see the short/long term forecast for details).
The ridge aloft that was once over the region will weaken as it
retrogrades westward with a trough swinging into the Northeast. This
pattern opens the door for subtle shortwaves to pivot around the
periphery of the ridge and into the region. The low level ridge also
begins to nudge out of the region ever-so-slightly through the
period as a front (associated with the aforementioned trough) dives
south. This front is poised to slip into the local area through the
day on Sunday.
Despite a nearby front, heat remains the big story this weekend.
Heat indices soar into the 105-112° range across inland areas while
113-115° along the coast and at the beaches today. For that reason,
we opted to upgrade to an Excessive Heat Warning for the coastal
areas today (a Heat Advisory remains in effect for inland
communities). A Heat Advisory is also now in effect area-wide for
Sunday. Can't rule out showers and storms along the coast by this
afternoon (isolated coverage further inland) with higher POPs on
Sunday. The front sagging into the area on Sunday will provide
enough focus for higher POPS (40-50%) in the afternoon hours. Dry
air aloft (and high DCAPEs) is noted on the forecast soundings once
again, so a few strong storms (wet microbursts) capable of producing
gusty winds are possible both afternoons.
Beach Note: Rip current risk remains LOW through Sunday. 07/mb
SHORT AND EXTENDED TERM...
(Sunday night through Friday)
Issued at 541 AM CDT Sat Aug 26 2023
The short and extended term forecast period will finally offer
less in the way of heat and more in the way of appreciable rain
chances as we go into the upcoming week. However, there is still
plenty of uncertainty involved with regards to the upper air
pattern and also the eventual evolution of the tropical
disturbance (93L) that has a high chance (90%) of tropical
development beyond 48 hours as it moves northward from the
northwestern Caribbean into the eastern Gulf of Mexico.
Looking ahead to Monday - the latest short range model guidance is
in general agreement with keeping an upper level low in place just
offshore of the AL/western FL panhandle coast in the northern Gulf
of Mexico. A weak surface area of low pressure may also be located
somewhere in the vicinity of our CWA along a surface frontal
boundary that should be oriented from southern portions of
southeast MS and into interior portions of southwest and south
central AL. Deep layer moisture and ascent should increase across
most of our forecast area along the boundary during the day
Monday, which should finally bring high chances of showers and
thunderstorms back into the forecast. We kept POPs close in line
to NBM offerings on Monday, with rain chances ranging between
60-80% across the region. There is still an opportunity for
temperatures to warm into the mid to upper 90s prior to increased
convective coverage during the afternoon. There is potential for
maximum heat indices to reach between 100-110 degrees over the
area, so one final Heat Advisory issuance may be needed for parts
of our region on Monday.
Tuesday looks like another day featuring high rain chances across
our forecast area as deep moisture remains entrenched across the
region with mid to upper level troughing remaining overhead. Rain
chances will be high again on Tuesday with likely to categorical
POPs (60-80%) in the forecast. The biggest forecast challenge will
of course focus on the eventual development/intensity/track of
93L as it enters the eastern Gulf of Mexico early next week. There
is still a lot of ensemble spread with this system as expected.
This system may be influenced by the positioning and location of
the upper low over the northern Gulf in addition to the
amplitude/depth of the upper trough expected to take shape across
the Great Lakes/Ohio Valley region early next week. It remains way
too early to determine forecast specifics, other than that we do
have increased confidence of deadly rip currents and increased
surf affecting local beaches going into the middle part of next
week. Please continue to closely monitor the latest forecasts. Now
is a great time to review family hurricane preparedness plans.
For now, the forecast for Wednesday through Friday offers
temperatures back to near normal (upper 80s to lower 90s) along
with a daily chance of showers and thunderstorms going into the
middle to latter half of the week. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 79 102 77 95 73 90 73 90 / 10 40 30 80 60 80 40 40
Pensacola 82 98 79 95 75 91 75 90 / 20 30 40 70 70 80 60 60
Destin 85 94 81 93 78 90 77 90 / 20 30 40 60 70 80 70 60
Evergreen 74 103 73 97 70 92 70 89 / 10 50 30 80 60 70 40 50
Waynesboro 75 102 73 94 70 85 69 88 / 10 40 30 80 60 60 30 30
Camden 74 100 71 93 70 87 68 85 / 0 40 30 80 60 70 30 40
Crestview 76 101 74 97 71 92 71 90 / 10 50 30 70 60 80 50 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 8 PM CDT this evening for ALZ051>060-261>264.
Heat Advisory from 10 AM to 8 PM CDT Sunday for ALZ051>060-
261>266.
Excessive Heat Warning until 8 PM CDT this evening for ALZ265-
266.
FL...Heat Advisory until 8 PM CDT this evening for FLZ201-203-205.
Heat Advisory from 10 AM to 8 PM CDT Sunday for FLZ201>206.
Excessive Heat Warning until 8 PM CDT this evening for FLZ202-
204-206.
MS...Heat Advisory until 8 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from 10 AM to 8 PM CDT Sunday for MSZ067-075-076-
078-079.
Red Flag Warning until 8 PM CDT this evening for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:10 AM CDT | Heat Advisory | MOB | George, Greene, Perry, Stone, Wayne | 40 hr |
| Aug 26, 3:08 PM CDT | Excessive Heat Warning | MOB | George, Greene, Perry, Stone | 29 hr |
Nearby
Red Flag Warnings in Mississippi, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.